Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KellyAnne1284

I'm so discouraged...

I really need some encouragement and since nobody else in my life understands what I’m going through (none of them have acne and obviously, then, are not taking accutane) – so, I’m hoping all of the wonderful people here can help.

I started off on 40mg 1x per day for my first month, I’m now about 5 ½ days into my second month at 80mg per day (40 in the am, 40 in the pm). My first month was not so bad. I experienced minimal side effects which really only pertained to dryness, which I was able to control with moisturizers. Also, I didn’t really have a break out my first month – I had one cyst which I had injected, so it wasn’t any big deal.

Now, since upping my dosage, I’m breaking out like crazy with regular pimples (most of them cystic) and still have not seen any improvement in the white heads I already had when I started treatment. I’ve got red spots all over, my face is so dry – I look like a reptile and I’ve got little white stringy crap oozing out of the pores in my nose. I’m dryer than I was – a lot dryer, which is fine…I expected it. But, I’ve also developed eczema on my arms from the accutane and it is very uncomfortable. My muscles ache, my hair is gross – all the things that come along with accutane – and I’m not seeing any improvement at all! It’s only gotten worse! I know you’re supposed to have an initial break out, but I assumed it would be the pimples I already had that would break out and therefore, leave my skin. But that’s not the case. It is so disheartening to be feeling all of these side effects and not be seeing any results.

Share this post


Link to post
Share on other sites
Accutane is an up and down battle.

I woke up this morning with a blemish on my chin, and I've been clear for a few months.

It is that time of month though. :(

Where in PA are you from? I go to PSU.

Share this post


Link to post
Share on other sites
I go to the University Park campus. Small world. :)

Wow. We're pretty close. Are you originally from around here? You say you're doing well with your treatment, overall? I can't even begin to tell you how down I am today. I'm on anti-depressants and have felt really good since they've started working, but, today....I'm just very sad.

Share this post


Link to post
Share on other sites

Hi Kelly,

I am feeling the same way you are. I'm really down today, and I have to go in to work later. I'm really not looking forward to facing people today. I also have eczema on my arms and it's really ugly :( so I'm wearing long sleeves and it's going to be 80 degrees today.

I'm on my second month of Accutane. I'm on 40mg AM and PM. I had a pretty decent first month... I was really really dry, but it was good for my face because I was really oily before. My face was starting to clear and I was so happy, then this past week it started exploding with whiteheads and a pesky cyst that will not surface. My makeup looks like crap too because my skin is peeling.. I feel like my face has taken a step backward.

I hope it gets better for both of us really soon.

Share this post


Link to post
Share on other sites

Don't worry - patience is virtue!

I am still on my first month and I am breaking out now. Its gross and disgusting but I am at a point I don't care. I know its for the better - since it should go away in abount ahh 4 - 6 months.

I guess enjoy while the break outs last because you will miss it..well not miss it but have something to look back at :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×